Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Finite Larmor radius approximation for collisional magnetic confinement. Part II: the Fokker-Planck-Landau equation


Authors: Mihai Bostan and Céline Caldini-Queiros
Journal: Quart. Appl. Math. 72 (2014), 513-548
MSC (2010): Primary 35Q75, 78A35, 82D10
Published electronically: June 9, 2014
MathSciNet review: 3237562
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the finite Larmor radius approximation of the Fokker-Planck-Landau equation, which plays a major role in plasma physics. We obtain a completely explicit form for the gyroaverage of the Fokker-Planck-Landau kernel, accounting for diffusion and convolution with respect to both velocity and (perpendicular) position coordinates. We show that the new collision operator enjoys the usual physical properties; the averaged kernel balances the mass, momentum, and kinetic energy and dissipates the entropy, globally in velocity and perpendicular position coordinates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35Q75, 78A35, 82D10

Retrieve articles in all journals with MSC (2010): 35Q75, 78A35, 82D10


Additional Information

Mihai Bostan
Affiliation: Laboratoire d’Analyse, Topologie, Probabilités LATP, Centre de Mathématiques et Informatique CMI, UMR CNRS 7353, 39 rue Frédéric Joliot Curie, 13453 Marseille Cedex 13 France
Email: bostan@cmi.univ-mrs.fr

Céline Caldini-Queiros
Affiliation: Laboratoire de Mathématiques de Besançon, UMR CNRS 6623, Université de Franche-Comté, 16 route de Gray, 25030 Besançon Cedex France
Email: celine.caldini-queiros@univ-fcomte.fr

DOI: https://doi.org/10.1090/S0033-569X-2014-01357-4
Received by editor(s): July 4, 2012
Received by editor(s) in revised form: December 15, 2012
Published electronically: June 9, 2014
Article copyright: © Copyright 2014 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website